Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 40, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 8, 2016, 8:50 PM EDT for 9 counties in North Carolina. It was in force for 55 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 8:50 PM EDT (00:50 UTC)
- Expired
- Jul 8, 2016, 9:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaufort County, NC, Craven County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Onslow County, NC, Pamlico County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 89 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:15 PM EDT | TSTM WND DMG | 10 N Snow Hill, NC | NUMEROUS REPORTS OF TREES DOWN ACROSS THE COUNTY BETWEEN 900 AND 930 PM EDT. |
| Jul 8, 9:20 PM EDT | TSTM WND DMG | Belvoir, NC | TREES DOWN. |
| Jul 8, 9:20 PM EDT | TSTM WND DMG | Hollywood Crossroads, NC | FENCE ALONG BASEBALL FIELD AT DH CONLEY HIGH SCHOOL PARTIALLY BLOWN DOWN. TIME BASED ON RADAR. |
| Jul 8, 9:35 PM EDT | TSTM WND DMG | 4 Sw Vanceboro, NC | STRUCTURE DAMAGE ON RIVER ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jul 8, 9:55 PM EDT | TSTM WND GST 58 | New Bern, NC | KEWN ASOS GUST TO 58 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2797 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WUUS52 KMHX 090050
SVRMHX
NCC013-049-079-103-107-117-133-137-147-090145-
/O.NEW.KMHX.SV.W.0040.160709T0050Z-160709T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
850 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
LENOIR COUNTY IN EASTERN NORTH CAROLINA...
WESTERN PAMLICO COUNTY IN NORTH CAROLINA...
NORTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
JONES COUNTY IN EASTERN NORTH CAROLINA...
GREENE COUNTY IN EASTERN NORTH CAROLINA...
MARTIN COUNTY IN EASTERN NORTH CAROLINA...
PITT COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 945 PM EDT
* AT 849 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF ROBERSONVILLE TO 6 MILES WEST OF
PITT GREENVILLE AIRPORT TO NEAR GOLDSBORO...MOVING SOUTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...JACKSONVILLE...NEW BERN...KINSTON...WASHINGTON...
WINTERVILLE...WILLIAMSTON...AYDEN...FARMVILLE...LA GRANGE...
RIVER ROAD...HALF MOON...JAMES CITY...TRENT WOODS...RIVER BEND...
GRIFTON...BELHAVEN...SNOW HILL...RICHLANDS AND ROBERSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3594 7719 3593 7711 3546 7651 3547 7654
3545 7656 3542 7650 3541 7654 3540 7653
3542 7645 3504 7684 3475 7744 3514 7777
3518 7783 3554 7782 3580 7747 3582 7735
3591 7734 3600 7741 3607 7733
TIME...MOT...LOC 0049Z 317DEG 39KT 3591 7722 3564 7749 3543 7795
HAIL...<.75IN
WIND...60MPH
$$
52 follow-up statements
686
WWUS52 KMHX 090116
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
916 PM EDT FRI JUL 8 2016
NCC013-049-079-103-107-117-133-137-147-090145-
/O.CON.KMHX.SV.W.0040.000000T0000Z-160709T0145Z/
BEAUFORT NC-LENOIR NC-PAMLICO NC-ONSLOW NC-CRAVEN NC-JONES NC-
GREENE NC-MARTIN NC-PITT NC-
916 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR BEAUFORT...LENOIR...WESTERN PAMLICO...NORTHEASTERN ONSLOW...
CRAVEN...JONES...GREENE...SOUTHERN MARTIN AND PITT COUNTIES...
AT 915 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF PLYMOUTH TO NEAR WINTERVILLE TO 6
MILES WEST OF SNOW HILL...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...JACKSONVILLE...NEW BERN...KINSTON...WASHINGTON...
WINTERVILLE...WILLIAMSTON...AYDEN...FARMVILLE...LA GRANGE...
RIVER ROAD...HALF MOON...JAMES CITY...TRENT WOODS...RIVER BEND...
GRIFTON...BELHAVEN...SNOW HILL...RICHLANDS AND ROBERSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3547 7652 3547 7653 3545 7656 3542 7651
3542 7653 3540 7653 3542 7645 3539 7650
3538 7649 3504 7684 3475 7744 3514 7777
3518 7783 3538 7780 3554 7782 3580 7747
3582 7735 3588 7725 3589 7715 3593 7711
TIME...MOT...LOC 0115Z 312DEG 36KT 3570 7678 3553 7729 3542 7779
HAIL...<.75IN
WIND...60MPH
$$
5152
WWUS52 KMHX 090133
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
933 PM EDT FRI JUL 8 2016
NCC117-090142-
/O.CAN.KMHX.SV.W.0040.000000T0000Z-160709T0145Z/
MARTIN NC-
933 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARTIN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
EASTERN NORTH CAROLINA.
LAT...LON 3538 7780 3547 7774 3554 7757 3560 7727
3565 7675 3551 7657 3551 7659 3548 7656
3547 7652 3545 7656 3543 7652 3540 7653
3542 7645 3539 7650 3538 7649 3504 7684
3475 7744 3514 7777 3518 7783
TIME...MOT...LOC 0132Z 311DEG 36KT 3560 7663 3540 7712 3529 7761
$$
NCC013-049-079-103-107-133-137-147-090145-
/O.CON.KMHX.SV.W.0040.000000T0000Z-160709T0145Z/
BEAUFORT NC-LENOIR NC-PAMLICO NC-ONSLOW NC-CRAVEN NC-JONES NC-
GREENE NC-PITT NC-
933 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR BEAUFORT...LENOIR...WESTERN PAMLICO...NORTHEASTERN ONSLOW...
CRAVEN...JONES...SOUTHERN GREENE AND SOUTHERN PITT COUNTIES...
AT 932 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BELHAVEN TO 6 MILES NORTH OF VANCEBORO TO
KINSTON...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...JACKSONVILLE...NEW BERN...KINSTON...WASHINGTON...
WINTERVILLE...AYDEN...LA GRANGE...HALF MOON...RIVER ROAD...
JAMES CITY...TRENT WOODS...RIVER BEND...GRIFTON...BELHAVEN...
SNOW HILL...RICHLANDS...MAYSVILLE...
VANCEBORO AND KINSTON REGIONAL JETPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3538 7780 3547 7774 3554 7757 3560 7727
3565 7675 3551 7657 3551 7659 3548 7656
3547 7652 3545 7656 3543 7652 3540 7653
3542 7645 3539 7650 3538 7649 3504 7684
3475 7744 3514 7777 3518 7783
TIME...MOT...LOC 0132Z 311DEG 36KT 3560 7663 3540 7712 3529 7761
HAIL...<.75IN
WIND...60MPH
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:32 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 8, 6:32 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
632 PM EDT FRI JUL 8 2016
.SYNOPSIS...
A trough of low pressure will remain across the Piedmont of NC
through Saturday. A shortwave trough will pass through the region
this evening. A weak cold front will move in from the northwest
Saturday night, become stationary over the area Sunday through
Tuesday, then dissipate on Wednesday. High pressure will build
offshore late next week with a trough of low pressure to the west.
&&
.NEAR TERM /TONIGHT/...
As of 630 PM Fri...Updated to add severe ts watch in effect until
midnight for western FA. Current radar trends indicate fast moving
MCS in SW VA advancing ESE towards central NC. TOA tool indicates
this complex arriving across coastal plain counties in the next
couple of hours. Ahead of this main batch of strong/severe
convection, individual storms are developing and may move into the
FA before the main MCS arrives. Have updated text products/grids
to add likely TS for wrn zones with enhanced 'damaging wind gusts'
wording in ZFP. Storms should move out over the waters or weaken
by around midnight.
Previous discussion...As of 335 PM Friday...Latest satellite
imagery indicates a strong shortwave trough moving through central
Kentucky into West Virginia and towards western portions of NC.
WNW/W flow across the area will persist tonight. Models show well-
defined shortwave approaching from the NW this evening. Latest
blend of high- resolution guidance including convective-allowing
models suggests a line of thunderstorms will cross Eastern NC this
evening, coincident with the timing of the shortwave trough aloft.
Some isolated showers have developed across Martin county though
greater coverage is not expected until later this evening. Trended
pops with latest guidance and increasing to chance pops for inland
locations between 22-02Z. Forecast soundings indicate unstable and
moist conditions this afternoon and evening with MLCAPE values
exceeding 2200 J/KG and PWATS around 1.90 inches. 0-6km shear
values peak around 25-30 kt this evening. Should thunderstorms
become severe, the biggest threat will be damaging wind gusts and
hail. SPC has upgraded the western MHX CWA to Slight Risk for this
evening.
Showers/thunderstorms should exit off the coast around 06Z with
most areas becoming dry by 09Z. Overnight temps will remain warm
due to persistent westerly flow with a warm/moist airmass in
place. Minimum temps will fall into the mid 70s inland to around
80 along the coast and Outer Banks.
&&
.SHORT TERM /Saturday/...
As of 345 PM Friday...Strong shortwave trough and associated
precip should be off the coast by sunrise Saturday morning. Heat
and humidity will be the main concern for Saturday as low level
thicknesses increase to 1430-1440 meters in westerly flow, with
dewpoints similar to today, low/mid 70s. Heat indices will range
105-108 degrees for areas away from the coast Saturday, thus have
issued a Heat Advisory for Eastern NC from roughly 15-23Z. Will
need to monitor conditions at Manteo/Kill Devil Hills where heat
may not be as high but dewpoints may reach higher values, possibly
leading to heat index values above 105. Confidence is low for the
Outer Banks Dare county so will hold of including it in the Heat
Advisory for now.
Forecast soundings indicate it will be fairly unstable Saturday
afternoon with MLCAPE above 2000 J/KG. PWATs fall back below 1.75
inches, while shear remains weak, and we will be lacking any
upper level forcing. Despite the negative moisture and shear
factors, cannot completely rule out a shower or thunderstorms
Saturday afternoon, thus have added a small slight chance pop for
the afternoon hours from roughly 4-8pm EDT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 230 PM Friday...Drier air will continue over the region Sat
Night and Sunday with precip waters values dropping to around 1.5
inches. A weak front will drop into the area later Sat Night and
Sunday but given lack of moisture and lift will cont with pop
free fcst. Minimal change in temps with lows in 70s Sat Night and
highs mainly 90 to 95 Sunday...dewpts will be lower Sunday
keeping heat index values below 100.
Sunday night through Wed...Rain chances will increase through
this period with deep moisture returning as precip water values
increase to around 2 inches. Weak frontal boundary will remain in
the vicinity of eastern NC thru Tue then dissipate Wed. Given
daytime heating and the stalled boundary, will forecast mainly chc
pops for the period. Temps will be seasonal with highs upr 80s to
lower 90s and lows in the 70s.
Wednesday Night through Friday...A return to a more typical
summertime pattern for mid to late week with Bermuda high pressure
offshore and a weak trough inland leading to warm humid weather
and a daily low chance of showers/thunderstorms. Temperatures
remain hot with highs low/mid 90s inland and lows mid/upper 70s.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Short term /through Saturday Afternoon/...
As of 630 pm Fri...VFR conditions expected through the TAF
period. However...brief MVFR/IFR conditions are possible during
thunderstorms that will be entering the region from the west and
traveling SE. Tempo very gusty winds possible with the
strong/severe storms. Convection should exit by midnight and mid
level clouds will settle in after that. Skies should be mostly
clear Saturday morning under a light W wind.
Long Term /Saturday Night through Wednesday/...
As of 230 AM Friday...Generally dry weather and VFR conditions
thru Sunday. Scattered SHRA/TSRA expected Sun Night thru Wed As
moisture increases and a front stalls in the vicinity. Still
think most of the time will be VFR but occasional sub VFR poss in
convection from time to time...also may see some patchy late
night fog/low stratus develop.
&&
.MARINE...
Short term /Tonight and Saturday/...
As of 630 PM Friday...Latest surface and buoy data indicate WNW
to WSW winds 5-15 kt with seas range mostly 2-4 ft across the
waters. The Piedmont trough will continue inland while the Bermuda
high remains offshore through Saturday. West flow today will back
slightly to southwest tonight. A strong shortwave trough aloft
will cross the waters late tonight and may bring a brief round of
thunderstorms across the Eastern NC coastal waters, and if they
hold together, could be strong wind gusts, so mariners are urged
to monitor potential MWS or SMW warnings for severe storms. Winds
will become mostly WSW Saturday and remain 5-15 kt, except for the
central waters where winds may build closer to 20 kt during the
afternoon hours. Seas will remain 2-4 feet tonight, with some 3-5
ft seas Saturday afternoon south of Diamond Shoals.
Long Term /Saturday Night through Wed/...
As of 230 PM Friday...Weak front will sag into the region Sat
Night then stall in the vicinity through Tue and dissipate mid
week. Think srn tier will see predominately S/SW winds. Over
northern tier some periods of onshore E to NE winds will be poss
from time to time with front in area. Overall speeds look to
remain aob 15 kts with seas mainly 2 to 4 feet with outer central
and srn waters having best chcs to see the 4 footers.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory from 11 AM to 7 PM EDT Saturday for NCZ029-
044>047-079>081-090>095-098.
MARINE...None.
&&
SYNOPSIS...DAG
NEAR TERM...DAG/TL
SHORT TERM...DAG
LONG TERM...RF/CTC
AVIATION...RF/TL/SGK
MARINE...RF/DAG/TLHazardous weather outlook, Jul 8, 6:36 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 636 PM EDT FRI JUL 8 2016 NCZ045>047-081-094-095-092245- WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET- 636 PM EDT FRI JUL 8 2016 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. IF STORMS HOLD TOGETHER AS THEY HEAD TOWARDS THE COAST, THEY MAY BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-079-080-090>093-098-092245- MARTIN-PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-ONSLOW- 636 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-092245- OUTER BANKS DARE-OUTER BANKS HYDE- 636 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT ADVISORIES MAY BE NEEDED SATURDAY FOR HEAT INDEX VALUES APPROACHING 105 DEGREES NORTH OF OREGON INLET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 8, 3:29 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
329 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG WINTERVILLE 35.53N 77.40W
07/07/2016 PITT NC EMERGENCY MNGR
TREE DOWN ON HWY 903 WINTERVILLE
&&
EVENT NUMBER MHX1600258
TLSpecial weather statement, Jul 8, 7:37 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
737 PM EDT FRI JUL 8 2016
NCZ029-044-080-090030-
BEAUFORT-PITT-MARTIN-
737 PM EDT FRI JUL 8 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
BEAUFORT...MARTIN AND NORTHERN PITT COUNTIES...
AT 736 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SCOTLAND NECK TO TARBORO TO NEAR
ROCKY MOUNT. MOVEMENT WAS SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WILLIAMSTON...ROBERSONVILLE...PITT GREENVILLE AIRPORT...
DOWDY FICKLEN STADIUM...EAST CAROLINA UNIVERSITY...JAMESVILLE...
HAMILTON...OAK CITY...PARMELE...EVERETTS...FALKLAND...HASSELL AND
BEARGRASS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3601 7721 3593 7719 3594 7713 3593 7709
3594 7705 3589 7702 3586 7704 3586 7701
3589 7695 3586 7690 3582 7689 3560 7713
3555 7748 3570 7763 3580 7747 3583 7739
3582 7735 3591 7734 3600 7741 3607 7733
TIME...MOT...LOC 2336Z 313DEG 20KT 3606 7741 3592 7756 3590 7773
5Special weather statement, Jul 8, 8:26 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
826 PM EDT FRI JUL 8 2016
NCZ029-044-045-079>081-091-093-090130-
BEAUFORT-GREENE-PITT-MAINLAND HYDE-WASHINGTON-CRAVEN-LENOIR-MARTIN-
826 PM EDT FRI JUL 8 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...LENOIR...
NORTHWESTERN CRAVEN...GREENE...MARTIN...SOUTHWESTERN WASHINGTON...
NORTHWESTERN MAINLAND HYDE AND PITT COUNTIES...
AT 825 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WILLIAMSTON TO NEAR ROBERSONVILLE TO
NEAR ZEBULON. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...KINSTON...WASHINGTON...WINTERVILLE...WILLIAMSTON...
AYDEN...FARMVILLE...PLYMOUTH...LA GRANGE...RIVER ROAD...GRIFTON...
BELHAVEN...SNOW HILL...ROBERSONVILLE...PITT GREENVILLE AIRPORT...
KINSTON REGIONAL JETPORT...DOWDY FICKLEN STADIUM...
EAST CAROLINA UNIVERSITY...GOOSE CREEK STATE PARK AND CHOCOWINITY.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3601 7721 3593 7719 3594 7705 3586 7704
3590 7692 3581 7688 3589 7683 3586 7677
3589 7673 3566 7636 3545 7675 3517 7781
3520 7784 3538 7780 3557 7782 3580 7747
3582 7735 3591 7734 3598 7740 3606 7732
TIME...MOT...LOC 0025Z 305DEG 27KT 3591 7707 3575 7727 3575 7828
5The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:26 PM EDT | Special Weather Statement | MHX | Beaufort, Greene, Lenoir, Martin, Pitt | 64 min |
| Jul 8, 9:14 PM EDT | Special Marine Warning | MHX | 46 min | |
| Jul 8, 9:40 PM EDT | Special Marine Warning | MHX | 50 min | |
| Jul 8, 9:41 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Carteret, Craven, Duplin, Hyde, Jones and 3 more | 64 min |
| Jul 8, 10:17 PM EDT | Special Weather Statement | MHX | Dare | 43 min |
| Jul 8, 10:20 PM EDT | Special Marine Warning | MHX | 40 min | |
| Jul 8, 10:25 PM EDT | Special Marine Warning | MHX | 65 min | |
| Jul 8, 10:48 PM EDT | Special Weather Statement | MHX | Onslow | 42 min |
| Jul 8, 11:04 PM EDT | Special Weather Statement | MHX | Lenoir | 56 min |
| Jul 8, 11:19 PM EDT | Special Weather Statement | MHX | Onslow | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.